MAUDE Adverse Event Report: SOLTA MEDICAL, INC FRAXEL 1550 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

SOLTA MEDICAL, INC FRAXEL 1550 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number SYS-SR1500-INTL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blister (4537)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The fraxel treatment tips do not delivery any energy and no treatment data is stored on the tip itself; there is no information to gather from their return.The exception to this would be if the fraxel tip plastic housing or component scratched the patient.For other reported events, tips are not a viable source of evaluation data.The system has no system/data logs that can be reviewed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.The customer can also utilize the burn paper to confirm the system laser is providing correct pattern/coverage.The customer performed the burn paper test and review showed proper pattern/coverage.Product evaluation did not confirm the failure mode.The customer was advised to make certain that the hand piece, snout, lens, and tip are always cleaned prior to each use, and cleaned after each treatment as well.According to fraxel dual 1550/1927 laser system user manual, burns and blisters are known possible complication after fraxel treatment.Blistering or burns may develop over the treated areas.No non-conformities or anomalies found related to this compliant when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.This event is most likely unrelated to the device.Based off the available information, burns and blisters are known possible complication after fraxel treatment.No corrective action is necessary.
 
Event or Problem Description
A user facility reported one blister to the right upper cheek 6 hours post fraxel treatment to the cheeks for acne scarring.Secondary intervention included vaseline to the blister.The current status is reported that the blister absorbed without rupturing four days post treatment.The outcome is reported as unlikely for permanent scarring.Available photos were assessed by the medical reviewer and erythema is visible on both sides of the face, with a possible blister (picture is not clear.) the provider believes the numbing cream may be the variable causing this adverse event.It is reported that no other treatments (besides the one reported) were being performed in the same area where symptoms were reported.The patient has not undergone any other treatments in the same symptom area within the past 90 days.Previous aesthetic treatments in this area include: chemical peels, microneedling, laser genesis, and fraxel within the last three years - without any incidents.Skin care products used during treatment include: vivier hexam cleanser, lexxel moisturizer, sheer mineral, and spf 30.During treatment the same products were used along with vivier derma v and moisturizer for when flaking is done.The patient was sent home with a face shield to minimize sun exposure during and post treatment healing.The recorded skin type is, fitz i; fair skin, auburn hair, blue eyes.A 1550 nm wavelength was used and the highest energy was 60 mj, tx #9, 26% - the same parameters were used three years prior without incidents.Overlapping passes include, vertical x 2, horizontal x 2, repeat for total of 8 as per protocol.It is unknown at what rep the incident occurred.No system errors occurred nor was anything out of the ordinary noticed during treatment.The tip has been used at least two times on other patients.
 
Additional Manufacturer Narrative
This event no longer meets reportability requirements as no serious injury occurred.The conclusions of the previous report remain unchanged.
 
Event or Problem Description
Additional information has been received indicating that the patient is "good again (healed)" and the event is resolved.The information provided does not suggest this incident may have caused or contributed to a death, serious injury or a serious deterioration in state of health.This event no longer meets reportability requirements.

Brand Name
FRAXEL 1550 LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste. 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key18991266
Report Number3011423170-2024-00137
Device Sequence Number14221746
Product Code GEX
UDI-Device Identifier00816995027263
UDI-Public00816995027263
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K130193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSYS-SR1500-INTL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown